Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 45, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Nov 15, 2008, 8:47 AM MST for 4 counties in Arizona. It took effect at Nov 15, 2008, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2008, 8:47 AM MST (15:47 UTC)
- In effect from
- Nov 15, 2008, 10:00 AM MST
- Expired
- Nov 15, 2008, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ
The radar
The Phoenix radar (KIWA), 118 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 151547 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 847 AM MST SAT NOV 15 2008 AZZ132-160100- /O.NEW.KPSR.FW.W.0045.081115T1700Z-081116T0100Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 847 AM MST SAT NOV 15 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM UNTIL 6 PM MST THIS AFTERNOON FOR THE SOUTH HALF OF FIRE WEATHER ZONE 132 INCLUDING CASA GRANDE AND GILA BEND DUE TO STRONG GUSTY WINDS...LOW RH AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM UNTIL 6 PM MST THIS AFTERNOON. STRONG EAST WINDS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL ARIZONA EARLY THIS MORNING. WINDS HAVE GUSTED TO 32 MPH AT CASA GRANDE...AND WILL LIKELY INCREASE TO 35 MPH BY MID DAY ACROSS THE WARNING AREA. WINDS WILL SLOWLY DIMINISH THIS AFTERNOON AND INTO THE EVENING HOURS. VERY DRY CONDITIONS ACCOMPANY THESE WINDS. EXPECT RELATIVE HUMIDITY TO DROP INTO THE 10 TO 15 PERCENT RANGE THIS AFTERNOON. WITH A HIGH FIRE DANGER...AND THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY...EXPECT HAZARDOUS FIRE WEATHER CONDITIONS TO DEVELOP IN THE WARNED AREA. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SIPPLE
1 follow-up statement
000 WWUS85 KPSR 160055 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 555 PM MST SAT NOV 15 2008 AZZ132-160200- /O.EXP.KPSR.FW.W.0045.000000T0000Z-081116T0100Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 555 PM MST SAT NOV 15 2008 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE ON SCHEDULE AT 6 PM MST THIS EVENING. WINDS WERE ON THE DECREASE AND RELATIVE HUMIDITIES WILL GRADUALLY RECOVER ABOVE 15 PERCENT THIS EVENING. $$ ESTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Nov 15, 5:05 AM MST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 15, 5:05 AM MST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 505 AM MST SAT NOV 15 2008 .UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS. && .SYNOPSIS... BREEZY CONDITIONS CAN BE EXPECTED MOST AREAS TODAY AS A STRONG SURFACE HIGH PRESSURE SYSTEM MOVES INTO THE REGION...WITH WEAKER WINDS SUNDAY INTO NEXT WEEK. OTHERWISE REPETITIVE WEATHER CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY...SUNNY SKIES AND WARM AFTERNOONS ...AS HIGH PRESSURE ALOFT SHOWS LITTLE DESIRE TO MOVE. BY LATE IN THE WEEK THE HIGH WILL FINALLY WEAKEN...HERALDING A DOWNWARD TREND IN TEMPERATURES AND AN INCREASE IN CLOUDS. && .DISCUSSION... MODELS CONTINUE TO REMAIN IN GOOD AGREEMENT THROUGH ABOUT WEDNESDAY WITH THE H5 PATTERN. FORECAST CONFIDENCE REMAINS ABOVE AVERAGE WITH THIS PACKAGE. STRONG SFC HIGH WAS MOVED INTO THE WEST-CENTRAL CONUS. THE RESULTING TIGHTENING OF SFC PRESSURE GRADIENTS HAS CAUSED AN INCREASE IN WINDS ALONG THE NORTHERN AND EASTERN FRINGES OF OUR CWA AS THE NEW AIRMASS SPILLS OFF THE ELEVATED TERRAIN AND INTO THE LOWER DESERTS. DEW POINTS HAVE ALSO TAKEN AN IMPRESSIVE PLUNGE WITH MANY ASOS/RAWS STATIONS REPORTING VALUES FROM 10 DOWN TO -5. THE WINDS ARE PLAYING HAVOC WITH TEMPERATURES THIS MORNING. WE/LL SEE A LOT OF AREAS REPORT LOWS IN THE 60S - MAYBE EVEN THE LOWER 70S - LATER THIS MORNING WHILE SHELTERED AREAS FALL INTO THE UPPER 40S AND LOWER 50S. LATER THIS MORNING...A NEW BURST OF EASTERLY WINDS WILL SPREAD ACROSS THE LOWER AZ DESERTS. ADDED SOME BLOWING DUST TO THE FORECAST FOR SRN MARICOPA/NW PINAL COUNTIES. INCREASED WINDS AND LOWER LEVEL SUBSIDENCE SHOULD HELP OVERCOME SOME OF THE BOUNDARY LAYER COOLING FOR HIGHS TODAY...SO JUST SOME SLIGHT COOLING FROM YESTERDAY. THERE WILL LIKELY BE A BRIEF WINDOW OF ABOUT 3 HOURS WHERE SOME LOCATIONS WILL REACH RED FLAG CRITERIA ACROSS MAINLY NW PINAL AND SW MARICOPA COUNTIES. HOWEVER...THIS EVENT REMAINS BORDERLINE AND WE/RE NOT EXPECTING THE RED FLAG CRITERIA TO BE WIDESPREAD SO WILL HOLD OFF ON ISSUING A RED FLAG WARNING AND WILL CONTINUE TO HIGHLIGHT IN FIRE WEATHER FORECAST PRODUCTS. SUNDAY THROUGH WEDNESDAY MODELS CONTINUE TO ADVOCATE THAT THE H5 ANTICYCLONE WILL ROLL INTO THE INTERIOR WEST. STANDARDIZED ANOMALIES REMAIN IN THE PLUS-1 TO 2-PLUS RANGE THROUGH THIS PERIOD. GIVEN THE STRENGTH OF THE HIGH...PERSISTENT CLEAR SKIES...AND DRY BOUNDARY LAYER I DON/T THINK TEMPERATURES WILL SHOW MUCH FLUCTUATION THROUGH THIS PERIOD...MAYBE FLUCTUATING 1-3 DEGREES. THURSDAY INTO NEXT WEEKEND...GFS/GEFS/ECMWF STILL SHOWING A SHIFT IN THE H5 PATTERN ACROSS THE WESTERN CONUS FROM PERSISTENT RIDGING TO LONGWAVE TROUGHING AS INDICATED IN YESTERDAY/S DISCUSSION. WILL MAINTAIN A TREND TOWARD CLIMO POPS IN THE TAIL-END OF THE FORECAST AS WELL AS A DECREASE IN TEMPERATURES AND AN INCREASE IN CLOUD COVER. && .AVIATION... KBLH/KNYL AIRFIELDS...NORTHERLY WINDS WILL CONTINUE ALONG THE LOWER CO RIVER VALLEY TODAY. SOME GUSTS IN THE 20 TO 25 KT RANGE WILL BE POSSIBLE AFTER 16Z...BUT WILL ONLY LAST THROUGH THE MID-AFTERNOON. KIPL...NO SIGNIFICANT AVIATION CONCERNS. SOUTH-CENTRAL ARIZONA...INCLUDING KPHX AND KIWA...STRONG EAST TO NORTHEAST WINDS ARE EXPECTED TO BE THE BIGGEST AVIATION WEATHER CONCERN TODAY. LLWS MAY BE AN ISSUE FROM 12Z THROUGH 16Z AT KPHX AND KIWA. BAND OF STRONGER WINDS/ APPROXIMATELY 30 TO 35 KTS AT BETWEEN ONE AND THREE THSD FT AGL/ STRETCHING ACROSS MOST OF MARICOPA AND NORTH-CENTRAL PINAL COUNTY WILL PERSIST THROUGH THE LATE MORNING...WHILE SURFACE WINDS REMAIN UNDER 10 KTS. AS HEATING/MIXING COMMENCES...SURFACE WINDS WILL INCREASE MAINLY AFTER 16Z...WITH GUSTS BETWEEN 20 AND 25 KTS COMMON THROUGH 22Z. GRADIENTS WILL RELAX LATER THIS AFTERNOON WITH LESS WIND EXPECTED. SKIES WILL BE MOSTLY CLEAR THROUGHOUT THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... A VERY DRY AIR MASS HAS OVERSPREAD THE REGION AND WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS. AFTERNOON HUMIDITIES WILL BE IN THE SINGLE DIGITS TO LOWER TEENS. STRONG EAST WINDS WILL DEVELOP OVER SOUTH-CENTRAL ARIZONA /MAINLY MARICOPA AND NORTH-CENTRAL AND NORTHWEST PINAL COUNTIES/ THIS MORNING AND WILL PERSIST THROUGH THE EARLY AFTERNOON. SURFACE WINDS ARE EXPECTED TO INCREASE WITH GUSTS TO NEAR 35 MPH BECOMING MORE FREQUENT. CRITICAL FIRE WEATHER CONDITIONS MAY BE APPROACHED IN MARICOPA AND NORTH-CENTRAL/NORTHWEST PINAL COUNTIES LATE THIS MORNING THROUGH THE EARLY AFTERNOON. WINDS ARE EXPECTED TO WEAKEN LATER THIS AFTERNOON. HIGH PRESSURE ALOFT WILL SHIFT EASTWARD EARLY NEXT WEEK. ABOVE NORMAL TEMPERATURES AND LIGHTER WINDS CAN BE EXPECTED THROUGH THE MIDDLE OF THE WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...INIGUEZ AVIATION...ROGERS FIRE WEATHER...ROGERS
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.